Just Joined — Not Happy... Hearing Issues?

Discussion in 'Introduce Yourself' started by dumgoyne, May 30, 2013.

tinnitus forum
    1. dumgoyne

      dumgoyne Member

      Tinnitus Since:

      my name is david, 51, i have been getting some decided progressive hearing impairment, over the last 4 months, since starting taking 2 medications. one is a proton pump inhibitor, lansoprazole and the other, an ace inhibitor, valsartan.. been getting worse.. YES, i have a lot of wax in my ear, but have done all my life.. this feels different, especially so, as my good ear is worse than my bad!!!! should i stop taking these important medications for gerd and high blood pressure??? will the hearing get better..
      i am using ear drops at the moment, getting them syringed on monday.. but something just doesnt feel right.. they feel slightly tender with a bit of tinitus..


    2. Markku

      Markku Director Staff Benefactor Hall of Fame Team Trobalt Team Tech Team Awareness Team Research

      Tinnitus Since:
      Cause of Tinnitus:
      Hey David,

      if you google for the medicine's name and tinnitus, e.g. "lansoprazole tinnitus" or "valsartan tinnitus", you'll find some information.

      Valsartan seems to be the same substance as Diovan.

      Diovan is listed here: http://www.ata.org/sites/ata.org/files/pdf/Oto_toxic_Drug_Packet_Oct12.pdf

      If the tinnitus coincided with the start of these drugs, then they may be the culprit. You weren't exposed to loud noise during at that time?

      I can't advise you to stop taking them. High blood pressure is a real silent killer, and you need to have that under control. This is really personal, but if you are overweight, try to lose as much excess weight as possible, oftentimes that helps with blood pressure. Exercise is important too.

      You need to consult your own physician on this and ask them if you might be able to stop the drugs for a while and see how your tinnitus reacts.

      It is a tricky situation.

      Have you seen an ENT (and had a hearing test)? If you have unfamiliar feelings in your ears, I suggest you go to have them checked out.

      Getting rid of the wax may help, and actually will help to at least some degree if your ears are blocked.

      I got my tinnitus from ear syringing, so make sure you tell the professional syringing your ears that you have tinnitus and that they should be extra careful.

      Keep us posted, and welcome to the forums,
      • Like Like x 1
    3. dumgoyne

      dumgoyne Member

      Tinnitus Since:

      i never had any blood pressure levels of these types, until paxil /seroxat entered my system. have been withdrawing from this, for a long number of years now, which is associated with pretty significant hypotension.. yes, it's diovan i am on.. ears absolutely dulled beyond belief now, since starting drops.. gggggrrrrrr i don't know much about tinnitus, is it quite loud ringing or subliminal??
    4. dumgoyne

      dumgoyne Member

      Tinnitus Since:
      difficult too, to exercise on diovan.. i walk 30 minutes a day, but leg pains from the medication, are well known.. horrible..

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.